| Model Number |
VP-842-X |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
05/06/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
D10 concomitant product: unknown - sutur, unknown suture product (lot#unknown); unknown - sutur, unknown suture product (lot#unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during the use of sutures to anastomose an aortic graft, the tip of the needle broke away from the needle while suturing.The needle tip could not be retrieved from the patient, and the surgeon deemed it unsafe to attempt locating the tip.The area being sutured was heavily calcified, and the needle tip had been picked up by the needle holder.Additionally, two further needles used in the same case detached at the swage.It was noted that the patient died due to a cardiac arrest.
Additional Manufacturer Narrative
Additional information: d4 (udi #), g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that the needle was observed to be attached to a partial suture.The tip of the needle was observed to be damaged and the needle point was noted to be missing.It was reported that the tip of the needle broke.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.